MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA MECTALIF OBLIQUE (TI PEEK) OBLIQUE INTERBODY FUSION DEVICE PEEK/TI 12X

MEDACTA INTERNATIONAL SA MECTALIF OBLIQUE (TI PEEK) OBLIQUE INTERBODY FUSION DEVICE PEEK/TI 12X
Catalog Number 03.26.044
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/20/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Batch review performed on 21 march 2019: lot 1721469: (b)(4) items manufactured and released on 13-sep-2018.Expiration date: 2023-09-02.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any other similar reported event.Preliminary investigation performed by r&d project manager: from the description of the event and the pictures enclosed, the root cause of the event could be the cross threading of the inner shaft in the cage due to not correct alignment.Anyway, a confirmation of the event and a deeper analysis can be performed during the visual inspection.
 
Event or Problem Description
The nurse was not able to insert the cage straight with the handle.The surgery was finished with a back up implant.5 minutes of delay.
 
Additional Manufacturer Narrative
Visual inspection performed by r&d project manager: the analyzed implant has a small scratch on the back.The related inner shaft is difficult to be inserted.The potential root cause of the event is the cross-threading due to the not correct alignment of the inserter.Additional information: all the cage are checked at 100% for the inner shaft insertion before releasing.

Brand Name
MECTALIF OBLIQUE (TI PEEK) OBLIQUE INTERBODY FUSION DEVICE PEEK/TI 12X
Common Device Name
INTERBODY FUSION DEVICE
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
MDR Report Key8443624
Report Number3005180920-2019-00182
Device Sequence Number3056687
Product Code MAX
UDI-Device Identifier07630030830631
UDI-Public07630030830631
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K133192
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/02/2023
Device Catalogue Number03.26.044
Device Lot Number1721469
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/14/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/20/2019
Supplement Date Received by Manufacturer02/20/2019
Initial Report FDA Received Date03/22/2019
Supplement Report FDA Received Date04/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;